My son is 8 and he has some unexplained highs, I’m wondering if zyrtec or singular could be the cause.
I don’t know if zyrtec or singular could be the cause. However, Health Care makes over-the-counter products that are specifically formulated for people with diabetes, such as Diabetic Tussin Cough Suppressant/Expectorant, Maximum Strength, which I recently picked up to have on hand. (It temporarily relieves cough. Also, helps loosen phlegm (mucus) and thin bronchial secretions to rid bronchial passageways of bothersome mucus.)
Most important, it’s: Sugar free; Alcohol free; Sodium free; Fructose free; Sorbitol free; Codeine free; Dye free. Further: “The Diabetic Tussin Difference: Sugar Restricted Diet: Diabetic Tussin is 100% free from sugar, alcohol, honey, fructose or sorbitol. Sodium Restricted Diet: Diabetic Tussin is also 100% free from sodium. Diabetic Tussin is also 100% free from narcotics, decongestants and dyes. Persons With Diabetes: Consult your doctor or pharmacist before using this product or any other medication. Diabetic Tussin does not contain any medication to improve or relieve any existing condition other than cough and lack of expectoration. Your Doctor or Pharmacist is your best source of information on any of our family of diabetic products.” [My emphasis added.]
Hope the above info helps.
Im not very familiar with zyrtec but I know its main component is Cetirizine hydrochloride…for allergies like sneezing, runny nose, itch, etc. I take it sometimes for allergies. Some liquid/syrup or chewable tablets preparations has added sugar in it to facilitate better taste (formulated for children). Does your son have colds? Infections are also known to elevate blood glucose.
I have taken Zyrtec and other non-sedating antihistamines (Claritin-loratadine, etc) for many years. I also am taking Singulair for my asthma. I have seen no impact from these drugs on my BGs. Other folks may have different experiences. I also am a retired pharmacist. Drug company representatives have never stated to me that increased BGs is a side effect from these drugs. I do know that my allergies and asthma are worse in the spring and fall and that during those time, my BGs are harder to control. I take the above drugs year around, so they are not the cause of the BG issues. Other Rx and over-the-counter cold medications folks take for colds and allergies do certainly have significant impact on BGs as described by Lucile a few minutes ago.
If your son is in a growth spurt, a growth spurt and the hormne activity that goes along with it can increase the difficulty in control of BGs.
Thanks guys for your response to my question, I’ll start looking at other reasons this might be happening, I’m thinking I may need to do some creative bolusing at dinner time.